ADVERTISEMENT

Q. Injection spot is hard and swollen. What can be done?

Answered by
Dr. Mahmoud Ahmed Abdelrahman Abouibrahim
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jan 18, 2018

Hi doctor,

I took an injection some months ago. Four days ago, I found out that the spot I took the injection is hard and swollen and am feeling pain at the spot. What can we do about it?

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

From what you mentioned, it is most likely an abscess. Treatment includes antibiotic plus drainage if size is large.

  1. Can you estimate the size?
  2. Is it red?
  3. Is there any pus oozing from it?
  4. Can you provide me with some photos in order to confirm the diagnosis and identify the stage?

I suggest:

  1. Augmentin 1 g twice per day for one week.
  2. Ibuprofen 400 mg tablet as a painkiller.
  3. Incision and drainage may be required.
  4. Follow up is required.

Consult your specialist doctor, discuss with him or her and start taking the medicines with their consent.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
The mass in my occipital area is getting bigger, and I have a headache. What to do?

.. be both possibilities that this pain is related to eye or the mass. But as you have mentioned that it is growing bigger now so first of all I would suggest that you should go for incision and drainage.Once it is removed and your headache continues...   Read full

Can abscess be closed with sutures after drainage?

Hi doctor, I have a small section of skin starting from the bottom of my inner gum to halfway up the flappy skin piece on the lower part of the tongue. It is not very bad looking. It appears as if it is just a normal burn from some hot food or drink,...   Read full

Tooth abscess has not gone away even after taking medicines. Kindly advise.

Hi doctor, I have a small section of skin starting from the bottom of my inner gum to halfway up the flappy skin piece on the lower part of the tongue. It is not very bad looking. It appears as if it is just a normal burn from some hot food or drink,...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.